MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTXL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10: concomitant product: egia60amt egia 60 artic med thick sulu (lot # unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the laparoscopic gastric band removal and sleeve gastrectomy, when stapling the stomach, the reload and adapter were both broken at the connection between the reload and adapter thus unable to fire.The surgeon noted that significant tension was applied to the adapter and reload to position the reload around the tissue, which resulted in the breakage.The devices were replaced with new adapter and reload and the procedure was completed.The representative tried to remove the reload from the adapter, but the connection between the two was damaged to the point that the reload could not be removed without a portion of the reload remaining in the adapter.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was a broken piece of a reload adapter stuck in the distal end of the signia adapter.Functional testing found that that the broken reload adapter could not be removed by pressing the blue unload switch back then twisting and removing the reload from the signia adapter.The signia adapter was partially disassembled to allow the broken reload adapter to be removed.Damage to the tip of the firing rod could now be seen.It was reported that that significant tension was applied to the adapter and reload to position the reload around the tissue, which resulted in the breakage.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: of articulation mechanism out of position that is related to the reported condition.The product analysis noted evidence that the device was not used as intended.Another unreported condition was identified: firing rod damage that is related to the reported condition.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: if a stapling reload is difficult to unload: 1.Center the reload and fully open the jaws by manually controlling the toggle or press and hold the up control button for two seconds.The articulation will center and the jaws of the reload will fully open 2.Reattempt to unload the stapling reload by pressing the blue unload switch back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24491087
Report Number1219930-2026-01399
Device Sequence Number5092441
Product Code GDW
UDI-Device Identifier10884521543812
UDI-Public(01)10884521543812(11)250603
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTXL
Device Catalogue NumberSIGADAPTXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age47 YR
Patient SexFemale